Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 2, 2012, 9:50 PM CDT for Sibley County, Minnesota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2012, 9:50 PM CDT (02:50 UTC)
- Expired
- Apr 2, 2012, 10:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Twin Cities, MN
County Sibley County, MN
The radar
The Minneapolis radar (KMPX), 53 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003 WWUS83 KMPX 030250 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 950 PM CDT MON APR 2 2012 MNZ065>068-075-030330- CARVER-MCLEOD-NICOLLET-RENVILLE-SIBLEY- 950 PM CDT MON APR 2 2012 AT 945 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GIBBON. OTHER STRONG STORMS WERE JUST NORTH OF WINTHROP AND SOUTH OF GLENCOE. THESE STORMS WERE MOVING NORTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... GIBBON. FERNANDO. WINTHROP. GAYLORD. NEW AUBURN. HAMBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4490 9397 4464 9381 4441 9454 4458 9467 TIME...MOT...LOC 0249Z 242DEG 22KT 4454 9451 $$ BAP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 2, 7:02 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 2, 7:02 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 702 PM CDT MON APR 2 2012 .UPDATE... UPDATED FOR AVIATION DISCUSSION BELOW. && .DISCUSSION... /ISSUED 330 PM CDT MON APR 2 2012/ SEVERE WEATHER THREAT REMAINS MAIN FOCUS FOR THE EVENING. LATEST AVAILABLE RUC INDICATING WARM SECTOR TO WORK INTO SOUTH CENTRAL MINNESOTA THIS EVENING. MLCIN DROP OFF MARKEDLY AS WELL...BUT BELIEVE CAP WILL HOLD FOR ANY REAL SURFACE BASED CONVECTION. SHOULD SEE ELEVATED ACTIVITY INITIATE OVER SOUTHWEST MINNESOTA NEAR REDWOOD FALLS...AND THEN MOVE EAST DURING THE EVENING...AFFECTING SOUTH CENTRAL MINNESOTA. MOST ALL DETERMINISTIC RUNS INDICATE THIS AS WELL. VERY STEEP/UNSTABLE MID LEVEL LAPSE RATES IN EXCESS OF 8C/KM WITH ELEVATED CAPE AROUND 1200 J/KG MOVING...SHOULD BE ENOUGH TO GENERATE THE CONVECTION. HAIL WILL BE THE MAIN THREAT WITH SOME WIND POSSIBLE AS WELL. UPPER TROUGH MOVES ACROSS THE CWA OVERNIGHT...AND IS SLOWER THAN WHAT MODELS WERE SHOWING YESTERDAY. WILL HAVE TO LINGER SOME SLIGHT CHANCE POPS OVER THE SOUTHERN CWA INTO TUESDAY MORNING... WITH CLEARING EXPECTED THEREAFTER. COOLER TEMPERATURES EXPECTED THEN FOR THE NEXT SEVERAL DAYS...BUT STILL RANGING ABOVE NORMAL. NORTHERLY WINDS WILL INCREASE TONIGHT BEHIND DEPARTING SYSTEM AND WILL REMAIN BREEZY INTO TUESDAY AS THE COLDER AIR MOVES IN. WINDS WILL DIMINISH TUESDAY EVENING AND WITH LARGE HIGH PRESSURE DROPPING SOUTH OVER THE AREA...WILL LIKELY SEE SOME FROST DEVELOP INTO WEDNESDAY MORNING. PREVIOUS FORECAST HAD THIS MENTIONED AND STILL LOOKS GOOD. THERE WILL BE ANOTHER OPPORTUNITY FOR FROST...MAINLY OVER WEST CENTRAL WISCONSIN WEDNESDAY NIGHT/THURSDAY MORNING AS THE HIGH RETREATS TO THE EAST. LONG RANGE MODELS CONTINUE TO TREND ANOTHER WAVE ACROSS THE AREA LATER FRIDAY NIGHT INTO SATURDAY SATURDAY NIGHT TIME FRAME. EVEN COLDER AIR TO FOLLOW THIS FRONT...POSSIBLE MAKING TEMPERATURES CLOSER TO NORMAL FOR THIS TIME OF THE YEAR. && .AVIATION.../00Z TAF ISSUANCE/ STILL LOOKS LIKE A THUNDER THREAT FROM SC MN INTO WISC AND WILL MENTION TSRA AT KMSP/KRNH/KEAU DURING THE LATE EVENING. EXCELLENT ELEVATED INSTABILITY PRESENT AMONG OTHER FACTORS. CONFIDENCE ABOUT AVERAGE. OTHERWISE SHOWERS MAY DEVELOP FOR A SHORT WHILE THIS EVENING IN WC MN INTO CENTRAL MN BUT CONFIDENCE IN THIS IS BELOW AVERAGE. ONCE SFC LOW GOES BY ALONG THE SW MN/NW IA BORDER AND INTO EASTERN IOWA...PRECIP WILL TRANSITION TO STRATIFORM AND MVFR CEILINGS LOOK TO BE A GOOD BET. TOO MUCH WIND AND COLD ADVECTION FOR FOG. A COUPLE MODELS DO HANG ON TO MVFR CLOUDS LONGER THAN PREVIOUSLY FORECAST AND THIS LOOKS REASONABLE SO HAVE MAINTAINED MVFR INTO THE LATE MORNING IN WC MN AND EARLY AFTERNOON IN WISC. KMSP...HAVE ADDED THUNDER AS DECENT AMOUNT OF ELEVATED INSTABILITY CLIPS THE METRO AFTER 03Z. THERE HAS BEEN A HINT OF SOME DEVELOPMENT IN THE CU FIELD TO THE SOUTHWEST AND THIS APPEARS TO BE WHAT MODELS ARE PICKING UP ON FOR CONVECTIVE DEVLOPMENT. CONFIDENT AVERAGE INTHIS. AFTER THIS GOES BY...PRECIP SHOULD TRANSITION TO STRATIFORM AND HAVE KEPT MVFR CEILINGS AFTER 07Z AND ALL THE WAY TO 17Z. CONFIDENCE ABOVE AVERAGE IN THE EXISTENCE OF THE MVFR THOUGH TIMING MAY VARY AN HOUR OR TWO ON EITHER SIDE. SKY SHOULD BECOME VFR AROUND MIDDAY TUESDAY AND IN FACT MOSTLY CLEAR. OUTLOOK... /TUE NIGHT-FRI/...VFR AS HIGH PRESSURE MOVES ACROSS. /SAT-SUN/...POSSIBLE FRONTAL SYSTEM MOVES OVER THE NORTHERN PLAINS INTO THE UPPER MISSISSIPPI RIVER VALLEY. MVFR CONDS POSSIBLE. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && 99/99
Hazardous weather outlook, Apr 2, 8:47 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 847 PM CDT MON APR 2 2012 MNZ041>045-047>053-031100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO- 847 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS EVENING. THEY ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FROST IS POSSIBLE ACROSS PORTIONS OF CENTRAL MINNESOTA WEDNESDAY MORNING AS TEMPERATURES DROP TO NEAR THE FREEZING MARK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ054>070-073>078-082>085-091>093-031100- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN- ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 847 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THIS EVENING. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WIZ014>016-023>028-031100- POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 847 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FROST IS POSSIBLE ACROSS PORTIONS OF WEST CENTRAL WISCONSIN WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 2, 9:50 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 950 PM CDT MON APR 2 2012 MNZ065>068-075-030330- CARVER-MCLEOD-NICOLLET-RENVILLE-SIBLEY- 950 PM CDT MON APR 2 2012 AT 945 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GIBBON. OTHER STRONG STORMS WERE JUST NORTH OF WINTHROP AND SOUTH OF GLENCOE. THESE STORMS WERE MOVING NORTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... GIBBON. FERNANDO. WINTHROP. GAYLORD. NEW AUBURN. HAMBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4490 9397 4464 9381 4441 9454 4458 9467 TIME...MOT...LOC 0249Z 242DEG 22KT 4454 9451 BAP
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 10:09 PM CDT | Special Weather Statement | MPX | Dakota, Scott | 51 min |
| Apr 2, 11:03 PM CDT | Special Weather Statement | MPX | Carver, Dakota, Scott | 42 min |
| Apr 3, 12:09 AM CDT | Special Weather Statement | MPX | Ramsey, Washington | 36 min |
| Apr 3, 1:42 AM CDT | Special Weather Statement | MPX | Saint Croix | 48 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.